MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC. PRECISION XTRA; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC. PRECISION XTRA; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 98814-65
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Codes Hypoglycemia (1912); Loss of consciousness (2418)
Date of Event 07/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product has been requested back for an investigation.A follow-up report will be submitted once additional information is obtained.The device mfg date is unknown.The date entered in section is the date abbott diabetes care became aware of the event.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
Customer reported that on (b)(6) 2018 at 3:43 p.M., she obtained a reading of 192 mg/dl on her adc meter that she felt was high.Customer further reported she "wasn't feeling well" and after leaving the doctor's clinic, she walked out of the building and experienced a loss of consciousness.Paramedics were called and upon their arrival within 5-10 minutes, a reading of 39 mg/dl was obtained on their device.Customer was treated with intravenous fluids "to bring (her) sugar up" and a peanut butter and jelly sandwich.There was no report of death or permanent impairment associated with this event.
 
Additional Manufacturer Narrative
No product has been returned.Extended investigation has been performed for the reported complaint and it has been determined that there was no indication that the product did not meet specification.The reported meter serial number (b)(4) was found to be invalid.The following dhr's have been performed for the corrected serial number (b)(4).Has been updated to reflect the valid meter serial number.A dhr (device history review) for the precision xtra was reviewed and the dhr showed the meter passed all tests prior to release.A dhr for the precision strips was reviewed and the dhr showed the precision strips passed all tests before release.Retain testing was performed and all units performed within specification.All review activities conducted above, including but not limited to the final release testing specifically associated with the manufacture of this product, are sufficient information in order to show if the product has met specifications prior to release.If the product is returned, the case will be re-opened and a physical investigation will be performed.This also serves as a correction report.(pma/510(k) #) was incorrectly documented in the initial 30 day report.Has been updated.
 
Event or Problem Description

Brand Name
PRECISION XTRA
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC.
1360 south loop road
alameda CA 94502 7001
MDR Report Key7744668
Report Number2954323-2018-05795
Device Sequence Number19173887
Product Code NBW
UDI-Device Identifier00093815998778
UDI-Public00093815998778
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K040814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/30/2019
Device Model Number98814-65
Device Lot Number4500169708
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/05/2018
Supplement Date Received by Manufacturer11/29/2018
Initial Report FDA Received Date08/02/2018
Supplement Report FDA Received Date12/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient Weight61